Background and aim of the study: The aim of the following review is that of stimulating and highlighting the importance of pharmacovigilance, examining all the data about ketaprofen (a well known NSAD) photodermatosis cases reported in literature, especially those occurred in patients under topical therapy that have been revealed to be adverse reactions.Materials and methods: Analysed data concern studies carried out from 1991 to 2011 among different European countries, in particular at the Swedish University of Lund, Katholieke University of Leuven in Belgium, and in France. All the data arrived through the Italian national pharmacovigilance network.Results: Evidences show that the basic mechanisms of ketoprofen phototoxicity are not clearly known. A necessary but not sufficient condition for the adverse reaction to be revealed is ketoprofen irradiation via UVA rays.Conclusions: The results highlight a consistent quantity of appearances during summer with maximum peaks between June and August and this supports the correlation between UVA rays and the degradability of the molecule; the products of photoreduction (free radicals), are responsible for all the events that lead to ketoprofen acute dermatitis. Surely these empiric studies encourage to delve into the pharmacologic and toxicologic functions of the NSAD in subject, but not only of this specific one, with a final intent of guarantee the patient's health.
|Numero di pagine||1|
|Rivista||Italian Journal of Medicine|
|Stato di pubblicazione||Published - 2013|